MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the catheter inserted into the patient, the balloon had not inflate completely.The balloon was found ruptured after remove the catheter.Change the new catheter".No patient injury or consequence reported.The patients current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc; blood was noted in the sheath sidearm.The one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.The central lumen was noted broken at approximately 1.7cm from the iab distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the bladder/helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute ac-cording to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, which is consistent with the previously confirmed broken central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood and debris were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the balloon had not inflate completely" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken and can result in the inability for the bladder to inflate.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23633171
Report Number3010532612-2025-01167
Device Sequence Number9316957
Product Code DSP
UDI-Device Identifier00801902026804
UDI-Public(01)00801902026804(11)241202(17)261130(10)18F24L0112(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F24L0112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown